Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 155, NWS Jackson, KY

July 8, 20125 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2012, 7:31 PM EDT for 5 counties in Kentucky. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 7:31 PM EDT (23:31 UTC)
Expired
Jul 8, 2012, 8:15 PM EDT
In force
44 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:51 PM EDTTSTM WND DMGSomerset, KYTREES DOWN ON GENTRY LANE IN SOMERSET.
Jul 8, 7:55 PM EDTTSTM WND DMG4 Ne Science Hill, KYTREES DOWN NEAR INTERSECTION OF HIGHWAY 39 AND COUNTRY ACRES DRIVE.
Jul 8, 8:00 PM EDTTSTM WND DMG1 S Science Hill, KYPOWERLINES DOWN ON HIGHWAY 1247 SOUTH OF SCIENCE HILL.
Jul 8, 8:14 PM EDTTSTM WND DMGFerguson, KYTREES DOWN NEAR INTERSECTION OF GOVER LANE AND MURPHY AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 2:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS53 KJKL 082331
SVRJKL
KYC109-125-147-199-203-090015-
/O.NEW.KJKL.SV.W.0155.120708T2331Z-120709T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
731 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTH CENTRAL MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 815 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BURNSIDE TO VALLEY OAK TO COOKSBURG...AND MOVING NORTH AT 10
  MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...MOUNT VERNON...VALLEY OAK...WELLHOPE...FLAT ROCK...
  DUDLEY STATION...BURR...FERGUSON...ORLANDO...JOHNETTA...SOMERSET
  PULASKI AIRPORT...GOOCHLAND...LEVEL GREEN...WABP...HUMMEL...
  BUMMER...MUELLERSVILLE...BROMO...RENFRO VALLEY AND DABNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3735 8454 3734 8451 3738 8449 3742 8445
      3745 8417 3721 8409 3702 8415 3686 8453
      3721 8475
TIME...MOT...LOC 2331Z 179DEG 8KT 3702 8461 3722 8444
          3738 8422
WIND...HAIL 60MPH 0.75IN

$$

JACOBSON
2 follow-up statements
766 
WWUS53 KJKL 082354
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
754 PM EDT SUN JUL 8 2012

KYC147-090004-
/O.CAN.KJKL.SV.W.0155.000000T0000Z-120709T0015Z/
MCCREARY KY-
754 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCCREARY COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3714 8421 3699 8461 3721 8475 3735 8454
      3734 8451 3738 8449 3742 8445 3745 8417
      3721 8409
TIME...MOT...LOC 2354Z 179DEG 8KT 3713 8458 3721 8440
          3734 8418

$$

KYC109-125-199-203-090015-
/O.CON.KJKL.SV.W.0155.000000T0000Z-120709T0015Z/
JACKSON KY-PULASKI KY-ROCKCASTLE KY-LAUREL KY-
754 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LAUREL...ROCKCASTLE...PULASKI AND WEST CENTRAL JACKSON COUNTIES UNTIL
815 PM EDT...

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SOMERSET TO BLOSS TO GAULEY...MOVING NORTH AT 10 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...VALLEY OAK...JEP HILL...SINKS...DONARO...WITHERS...
  ROBINET...PINE HILL...HOGUE...DABNEY...HANSFORD...COOKSBURG...
  WELLHOPE...BOBTOWN...FLAT ROCK...DUDLEY STATION...BURR...ORLANDO...
  JOHNETTA AND LEVEL GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3714 8421 3699 8461 3721 8475 3735 8454
      3734 8451 3738 8449 3742 8445 3745 8417
      3721 8409
TIME...MOT...LOC 2354Z 179DEG 8KT 3713 8458 3721 8440
          3734 8418
WIND...HAIL 60MPH 0.75IN

$$

JACOBSON
340 
WWUS53 KJKL 090014
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
814 PM EDT SUN JUL 8 2012

KYC109-125-199-203-090024-
/O.EXP.KJKL.SV.W.0155.000000T0000Z-120709T0015Z/
JACKSON KY-PULASKI KY-ROCKCASTLE KY-LAUREL KY-
814 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAUREL...
ROCKCASTLE...PULASKI AND WEST CENTRAL JACKSON COUNTIES WILL EXPIRE AT
815 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3714 8421 3699 8461 3721 8475 3735 8454
      3734 8451 3738 8449 3742 8445 3745 8417
      3721 8409
TIME...MOT...LOC 0014Z 179DEG 8KT 3717 8458 3725 8440
          3738 8418

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:31 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 8, 4:31 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT SUN JUL 8 2012

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 248 PM EDT SUN JUL 8 2012

A COLD FRONT STILL ALONG THE OHIO RIVER CONTINUES TO BE THE FOCUS FOR
THE PERIOD. CONVECTION HAS RAMPED UP IN THE LAST HOUR AND EXPECT THIS
ACTIVITY TO CONTINUE DEVELOPING AND STRENGTHENING OVER THE COURSE OF
THE AFTERNOON AND INTO THE EVENING AS THE FRONT SLOWLY SAGS SOUTH.
FCST SOUNDINGS STILL INDICATE A GOOD POTENTIAL FOR STORMS TO OUTFLOW
WITH GUSTO AND WILL CONTINUE TO HIGHLIGHT DAMAGING WINDS AS A PRIMARY
THREAT THROUGH THE OVERNIGHT HOURS. STILL CANNOT COMPLETELY RULE OUT
SOME HAIL WITH ANY STORMS THIS AFTERNOON AND TONIGHT GIVEN THE
PARAMETERS SEEN IN BOTH THE NAM AND GFS BUFR SOUNDINGS...THOUGH A
LACK OF SHEAR ALONG WITH RIDICULOUSLY HIGH WET BULB ZERO HEIGHTS WOULD
SEEM TO PRECLUDE THIS THREAT. FINALLY...DESPITE THE PERSISTENT
DROUGHT CONDITIONS...ANTICIPATED DEEP WARM CLOUD PROCESSES COMBINED
WITH PWATS APPROACHING 2 INCHES COUPLED WITH SINGLE DIGIT FCST STORM
MOTIONS THROUGH MONDAY NIGHT WILL CERTAINLY PORTEND A THREAT FOR
LOCALIZED...SHORT FUSED HYDRO ISSUES.

TEMPERATURES WILL BE A RELATIVE NON ISSUE TONIGHT WITH LOWS AIMING
FOR THE LOW 70S....AND LOOK TO BEGIN RETURNING TO MORE NORMAL RANGES
ON MONDAY WITH HIGHS EXPECTED TO REMAIN BELOW 90 FOR THE FIRST TIME
IN OVER A WEEK...AND OVERNIGHT LOWS IN THE MID TO UPPER 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 431 PM EDT SUN JUL 8 2012

A STALLED FRONT SHOULD BE NEAR THE SOUTHERN EDGE OF THE FORECAST
AREA AT THE START OF THE PERIOD...WITH SOME LIMITED DRYING OVER THE
NORTHERN END OF THE FORECAST AREA. THE DRIER AIR WILL STRUGGLE TO
MAKE IT ANY FURTHER SOUTHEAST INTO THE APPALACHIANS. THE FRONT IS
THEN EXPECTED BECOME MORE DIFFUSE AS TIME GOES BY DURING THE WEEK.
WITHOUT A CLEAN ARRIVAL OF A DRIER AIR MASS...POPS WILL LINGER FOR
MOST LOCATIONS DURING THE PERIOD...WITH THE HIGHEST VALUES IN THE
SOUTH AND SOUTHEAST. TOWARD THE WEEKEND...FLOW AROUND SUBTROPICAL
HIGH PRESSURE TO OUR EAST WILL BE SENDING DEEPER MOISTURE BACK NORTH
OVER THE REGION...WITH A BIT HIGHER PROBABILITY OF PRECIP. HOWEVER...
WITHOUT STRONG FEATURES TO KEY ON...WILL NOT USE POPS ANY HIGHER THAN
CHANCE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 127 PM EDT SUN JUL 8 2012

VFR CONDITIONS ARE EXPECTED TO CONTINUE THRU THE FIRST FEW HOURS OF
THE PERIOD. HOWEVER...TSTMS ARE BEGINNING TO DEVELOP OVER CNTRL KY
AND EXPECT ACTIVITY TO BEGIN TO IMPACT TERMINALS OF ERN KY BY 20-21Z.
OUTSIDE OF ANY STORMS...CIGS LOOK TO REMAIN VFR THROUGH 00Z. CIGS
ARE EXPECTED TO DROP INTO MVFR WITH VSBYS POSSIBLY DROPPING INTO IFR
OR WORSE IN AND AROUND ANY OF THE HEAVIER DOWNPOURS. WINDS WILL BE
THE PRIMARY CONCERN THROUGH THE PERIOD AS ANY STORMS THROUGH 12Z WILL
HAVE THE POTENTIAL TO PRODUCE WIND GUSTS AROUND 30 KTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...MB
LONG TERM....HAL
AVIATION...MB
Hazardous weather outlook, Jul 8, 3:36 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT SUN JUL 8 2012

KYZ044-050>052-058>060-068-069-104-106>114-119-120-092245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...INEZ...PIKEVILLE
336 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AND EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTH INTO
THE REGION. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE
PRIMARY THREATS WITH ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLASH FLOODING FROM
THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...LARGE HAIL WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS.

TEMPERATURES ACROSS THE AREA WILL NOT BE AS HOT AS IN RECENT DAYS
THIS AFTERNOON BUT ABNORMAL MAX TEMPERATURES STILL WILL BE PRESENT
TODAY. PLEASE SEE THE LATEST SDFNPWJKL FOR MORE INFORMATION ABOUT THE
HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY
FROM MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TO REPORT ANY THUNDERSTORM WIND
DAMAGE...LARGE HAIL...OR INSTANCES OF FLOODING THIS AFTERNOON AND
INTO TONIGHT.

KYZ079-080-083>088-115>118-092245-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG
336 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AND EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTH INTO
THE REGION. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE
PRIMARY THREATS WITH ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLASH FLOODING FROM
THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...LARGE HAIL WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS.

TEMPERATURES ACROSS THE AREA WILL NOT BE AS HOT AS IN RECENT DAYS
THIS AFTERNOON BUT ABNORMAL MAX TEMPERATURES STILL WILL BE PRESENT
TODAY. PLEASE SEE THE LATEST SDFNPWJKL FOR MORE INFORMATION ABOUT THE
HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY
FROM MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TO REPORT ANY THUNDERSTORM WIND
DAMAGE...LARGE HAIL...OR INSTANCES OF FLOODING THIS AFTERNOON AND
INTO TONIGHT.

MB

In the hours before

Special weather statement, Jul 8, 6:08 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
608 PM EDT SUN JUL 8 2012

KYZ044-050>052-058>060-108-111-082245-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ESTILL-FLEMING-WOLFE-LEE-
608 PM EDT SUN JUL 8 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 645 PM EDT SUNDAY EVENING...

   WESTERN MENIFEE...
   MONTGOMERY...
   POWELL...
   EXTREME WEST CENTRAL ROWAN...
   EXTREME WEST CENTRAL WOLFE...
   EXTREME NORTH CENTRAL LEE...
   BATH...
   NORTHERN ESTILL AND
   FLEMING.

AT 608 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF FAIRVIEW TO WISEMAN CROSSING
STATION...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
FLEMINGSBURG TO IRVINE...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WESTBEND AROUND
615 PM EDT...WALTERSVILLE AROUND 620 PM EDT...COWAN AROUND 625 PM
EDT...PITTS AROUND 630 PM EDT...ELIZAVILLE AROUND 635 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

JJ
Special weather statement, Jul 8, 6:14 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
614 PM EDT SUN JUL 8 2012

KYZ109-110-082300-
MAGOFFIN-FLOYD-
614 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
PM EDT SUNDAY EVENING...

   SOUTHEASTERN MAGOFFIN AND
   CENTRAL FLOYD.

AT 614 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAVID...OR 8
MILES SOUTHWEST OF PRESTONSBURG...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DOTSON AROUND
620 PM EDT...BLUE RIVER AROUND 625 PM EDT...DOCK AROUND 635 PM EDT...
PRESTONSBURG AROUND 645 PM EDT...LANGLEY AROUND 650 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Jul 8, 6:19 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
619 PM EDT SUN JUL 8 2012

KYZ108-109-112-082300-
MAGOFFIN-WOLFE-BREATHITT-
619 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
PM EDT SUNDAY EVENING...

   WEST CENTRAL MAGOFFIN...
   EXTREME SOUTHEASTERN WOLFE AND
   NORTHEASTERN BREATHITT.

AT 619 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROUSSEAU...OR
8 MILES EAST OF JACKSON...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BAYS AROUND 625
PM EDT...GUAGE AROUND 635 PM EDT...CORNELIA AROUND 640 PM EDT...
LAMBRIC AROUND 650 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Jul 8, 6:26 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT SUN JUL 8 2012

KYZ120-082300-
PIKE-
626 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 700
PM EDT SUNDAY EVENING...

   NORTHEASTERN PIKE.

AT 626 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELFRY...OR
NEAR WILLIAMSON...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...AFLEX AROUND
635 PM EDT...PHELPS AROUND 650 PM EDT...BUSKIRK AROUND 700 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.
Special weather statement, Jul 8, 6:53 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EDT SUN JUL 8 2012

KYZ044-050>052-058>060-104-106-108-082330-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MORGAN-
WOLFE-
653 PM EDT SUN JUL 8 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 730 PM EDT SUNDAY EVENING...

   MENIFEE...
   SOUTHEASTERN MONTGOMERY...
   NORTHWESTERN MORGAN...
   POWELL...
   ROWAN...
   NORTHWESTERN WOLFE...
   BATH...
   EXTREME NORTHWESTERN ELLIOTT...
   NORTHERN ESTILL AND
   FLEMING.

AT 653 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEPTON TO SALT LICK TO KNOWLTON TO VAUGHNS MILL...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF FLEMINGSBURG TO 7
MILES EAST OF OWINGSVILLE TO STANTON...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GRANGE CITY
AROUND 700 PM EDT...FITCHBURG AROUND 705 PM EDT...KNOWLTON AROUND 710
PM EDT...FURNACE AROUND 715 PM EDT...FAGAN AROUND 720 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.

JACOBSON
Local storm report, Jul 8, 7:24 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     MOUNT VICTORY           37.03N 84.39W
07/08/2012                   PULASKI            KY   TRAINED SPOTTER

            ROOF OFF OF BUILDINGS AND MULTIPLE TREES DOWN. ESPOTTER
            REPORT VIA MOUNT VICTORY FIRE DEPARTMENT PERSONNEL.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:41 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan34 min
Jul 8, 3:53 PM EDTAreal Flood AdvisoryJKLFleming61 min
Jul 8, 4:47 PM EDTSevere Thunderstorm WarningJKLElliott28 min
Jul 8, 5:30 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan, Wolfe45 min
Jul 8, 5:31 PM EDTAreal Flood AdvisoryJKLMorgan119 min
Jul 8, 6:07 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Rowan3 hr
Jul 8, 6:34 PM EDTAreal Flood AdvisoryJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more2 hr
Jul 8, 6:52 PM EDTAreal Flood AdvisoryJKLFleming98 min
Jul 8, 7:06 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley24 min
Jul 8, 7:12 PM EDTAreal Flood AdvisoryJKLPulaski78 min
Jul 8, 7:47 PM EDTAreal Flood AdvisoryJKLPike103 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.